Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 6, 2007, 1:23 PM EDT for Saint Johns County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 1:23 PM EDT (17:23 UTC)
- Expired
- May 6, 2007, 2:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1807 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:19 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 6, 9:19 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT SUN MAY 6 2007
...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON...
...NOREASTER TO BRING WINDY CONDITIONS TONIGHT THROUGH TUESDAY...
.UPDATE...BACKDOOR COLD FRONT ACROSS CENTRAL GA WILL MOVE SOUTH
TODAY BRINGING A NE SURGE OF WIND TO GA THIS AFTERNOON AND NE FL
THIS EVENING. UPPER PATTERN AMPLIFYING WITH STRONG UPPER TROUGH
DIGGING OFF THE EAST COAST. A FEW STRONG THUNDERSTORMS OVER THE
ATLANTIC WATERS THIS MORNING...WITH A FEW STRONG TO SEVERE
THUNDERSTORMS EXPECTED THIS AFTERNOON OVER LAND ALONG AND SOUTH OF
COLD FRONT AND NEAR SEABREEZE FRONT. MAIN THREAT WILL BE ISOLATED
LARGE HAIL LIKE YESTERDAY DUE TO COOLING IN MID LEVELS. 12Z JAX
MODIFIED SOUNDING SHOWS CAPE NEAR 3000 J/KG BY THIS AFTERNOON. MAY
ISSUE WIND ADVISORY IN AFTERNOON PACKAGE FOR COASTAL COUNTIES
TONIGHT DUE TO VERY WINDY CONDITIONS.
.AVIATION...INCREASING NE WINDS AT SSI THIS AFTERNOON AND AT FL TAFS
THIS EVENING BY 00Z. VFR CONDITIONS THIS MORNING WILL BECOME
MVFR/IFR IN SCATTERED TSTM ACTIVITY BETWEEN 16Z-23Z. MVFR CONDITIONS
EXPECTED TONIGHT DUE TO LOW CLOUDS BEHIND COLD FRONT.
&&
.MARINE...NE SURGE JUST NORTH OF THE WATERS WILL MOVE INTO GA WATERS
LATER THIS AFTERNOON AND FL WATERS EARLY THIS EVENING. SCA
CONDITIONS DEVELOPING WITH GALES TONIGHT.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
MARION-SUWANNEE-UNION.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY
FOR COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...GALE WARNING FROM 4 PM THIS AFTERNOON TO 8 PM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 8 PM EDT TUESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM EDT MONDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
MZHazardous weather outlook, May 6, 10:30 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1030 AM EDT SUN MAY 6 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061600- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1030 AM EDT SUN MAY 6 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON... ...WILDFIRES CONTINUE ACROSS SOUTHEAST GEORGIA AND FLAGLER COUNTY FLORIDA... ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING......LAKE WIND ADVISORY LATE THIS AFTERNOON FOR THE COASTAL AREAS......HIGH SURF AND MINOR COASTAL FLOODING POSSIBLE TONIGHT... A BACK DOOR COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON WITH WINDS SHIFTING TO THE NORTHEAST AND BECOMING GUSTY. ALTHOUGH AFTERNOON RELATIVE HUMIDITIES WILL BE ABOVE CRITICAL LEVELS SHIFTING AND GUSTY WINDS WHEN COMBINED WITH VERY DRY FOREST AREAS COULD RESULT IN A FIRE THREAT TODAY...PLEASE USE CAUTION IN WOODED AREAS. SOUTH OF THE COLD FRONT THE AIRMASS WILL BECOME UNSTABLE THIS AFTERNOON WITH A FEW STRONG OR EVEN SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE PRIMARY THREATS WILL BE LARGE HAIL AND LIGHTNING. WINDS WILL INCREASE THIS AFTERNOON AT THE COAST BEHIND THE FRONT RESULTING IN ROUGH SURF CONDITIONS...A HIGH RISK OF RIP CURRENTS AND POSSIBLE MINOR COASTAL FLOODING INTO TONIGHT. A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... INCREASING WINDS AND MUCH DRIER AIR WILL RESULT IN VERY DANGEROUS FIRE CONDITIONS THROUGH MUCH OF THE WEEK. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON...PLEASE USE CAUTION WHEN WORKING OR PLAYING NEAR WOODED AREAS EARLY THIS WEEK. INCREASING COASTAL WINDS AND SEAS WILL PRODUCE AN ELEVATED RISK OF RIP CURRENTS...ALONG WITH THE POTENTIAL FOR MINOR COASTAL FLOODING AND BEACH EROSION...THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION...SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD SEVERE WEATHER OCCUR IN YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK/ZIBURA
In the hours before
Special weather statement, May 6, 1:09 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 109 PM EDT SUN MAY 6 2007 FLZ033-061745- ST. JOHNS FL- 109 PM EDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN ST. JOHNS COUNTY FOR SMALL HAIL AND THUNDERSTORM WINDS UNTIL 145 PM... AT 109 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CENTERED OVER PALM VALLEY...OR NEAR PONTE VEDRA BEACH...MOVING SOUTH AT 30 MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM VALLEY AND SAWGRASS THROUGH 145 PM EDT. SMALL HAIL...GUSTY WINDS UP TO 40 MPH...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:13 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 62 min |
| May 6, 3:35 AM EDT | Lake Wind Advisory | JAX | Flagler, Nassau | 12 hr |
| May 6, 5:33 AM EDT | Special Marine Warning | JAX | 117 min | |
| May 6, 5:38 AM EDT | Marine Weather Statement | JAX | 10 hr | |
| May 6, 5:49 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 9 hr |
| May 6, 7:02 AM EDT | Special Marine Warning | JAX | 118 min | |
| May 6, 9:44 AM EDT | Special Marine Warning | JAX | 2 hr | |
| May 6, 11:31 AM EDT | High Surf Advisory | JAX | Flagler, Nassau | 72 hr |
| May 6, 11:50 AM EDT | Special Marine Warning | JAX | 115 min | |
| May 6, 1:42 PM EDT | Special Marine Warning | JAX | 93 min | |
| May 6, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| May 6, 2:33 PM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 37 hr |
| May 6, 2:33 PM EDT | Red Flag Warning | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 29 hr |
| May 6, 3:12 PM EDT | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 53 hr |
| May 6, 3:12 PM EDT | Wind Advisory | JAX | Flagler, Nassau | 37 hr |
| May 6, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 51 min |
| May 5, 10:59 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 61 min |
| May 5, 11:27 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.